EconPapers    
Economics at your fingertips  
 

Inference on Locally Ordered Breaks in Multiple Regressions

Ye Li () and Pierre Perron
Additional contact information
Ye Li: Moody's Analytics

No wp2015-013, Boston University - Department of Economics - Working Papers Series from Boston University - Department of Economics

Abstract: We consider issues related to inference about locally ordered breaks in a system of equations, as originally proposed by Qu and Perron (2007). These apply when break dates in di§erent equations within the system are not separated by a positive fraction of the sample size. This allows constructing joint confidence intervals of all such locally ordered break dates. We extend the results of Qu and Perron (2007) in several directions. First, we allow the covariates to be any mix of trends and stationary or integrated regressors. Second, we allow for breaks in the variance-covariance matrix of the errors. Third, we allow for multiple locally ordered breaks, each occurring in a di§erent equation within a subset of equations in the system. Via some simulation experiments, we show Örst that the limit distributions derived provide good approximations to the Önite sample distributions. Second, we show that forming conÖdence intervals in such a joint fashion allows more precision (tighter intervals) compared to the standard approach of forming conÖdence intervals using the method of Bai and Perron (1998) applied to a single equation. Simulations also indicate that using the locally ordered break confidence intervals yields better coverage rates than using the framework for globally distinct breaks when the break dates are separated by roughly 10% of the total sample size.

Keywords: locally ordered breaks; multiple regressions; change-points; break dates (search for similar items in EconPapers)
JEL-codes: C32 C33 (search for similar items in EconPapers)
Date: 2012-11-03, Revised 2015-02-02
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://people.bu.edu/perron/papers/local.pdf
Our link check indicates that this URL is bad, the error code is: 404 Not Found (http://people.bu.edu/perron/papers/local.pdf [301 Moved Permanently]--> https://people.bu.edu/perron/papers/local.pdf)

Related works:
Journal Article: Inference on locally ordered breaks in multiple regressions (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bos:wpaper:wp2015-013

Access Statistics for this paper

More papers in Boston University - Department of Economics - Working Papers Series from Boston University - Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Program Coordinator ().

 
Page updated 2025-03-30
Handle: RePEc:bos:wpaper:wp2015-013